Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Early PN impact on treatment
Jul 6, 2003

If severe polyradiculopathy (with muscle twitching in legs and arms, etc.) is diagnosed in first six months of infection, how does this impact choices of HIV treatment? If viral load is undetectable, with the PN resulting from virus in brain, will HIV meds help at all? What does the presence of early PN mean for longer term prognosis? Thanks for your advice.

Response from Dr. Young

While I'm not sure of studies that address this situation; in my experience, the prognosis for persons with neurological complications of HIV don't really differ from the general population-- there are some who advise using medications that penetrate the spinal fluid (like indinavir), but in practice, this has not made a tremendous difference.

So in the end, yes medications can help-- I'd still want potent and easy to take medications. Which ones? I supose that this depends on the particulars of your situation and the experience of your health care provider. BY



Previous
advice please
Next
Please update me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement